Pennsylvania, 2018Flooding and Heavy Rain in Pennsylvania, September 7 to 10, 2018
September 7 to 10, 2018 · NWS PBZ · 64 events in 15 counties and zones
Tropical Storm Gordon came ashore along the central Gulf Coast on the night of September 4th. The tropical cyclone dissipated over Missouri by the night of September 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- $500
- Events
- 64
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Gordon came ashore along the central Gulf Coast on the night of September 4th. The tropical cyclone dissipated over Missouri by the night of September 7th. Moisture from the decaying tropical system interacted with a surface low and frontal boundary, spreading widespread heavy rainfall across the region over a 3 day period and creating widespread flooding. 72 hour totals across southwest Pennsylvania from 2 inches to a little over 7 inches. Storm rainfall total for Pittsburgh ranks #2 for tropical remnants at 5.64 inches (Hurricane Ivan in 2004 still remains #1 at 5.94 inches). Disaster declarations were made in Allegheny County (where five municipalities had already done so) and in Westmoreland County.
The U.S Small Business Administration awarded low-interest loans to qualifying victims of flooding. The money follows Governor Tom Wolf's request to SBA to declare a disaster in Westmoreland County. The disaster declaration also makes homeowners, renters, and businesses eligible for the loans in Washington, Fayette, Allegheny, and Indiana County. Low-interest loans of up to $200,000 are available to homeowners to repair or replace damaged or destroyed real estate, Wolf’s office said. Regulations permit loans of up to $40,000 to repair or replace personal property. Businesses and nonprofits can borrow up to $2 million to restore damaged or destroyed buildings, inventory, equipment and assets.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 7, 3:03 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 7, 3:03 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
403 AM EDT Fri Sep 7 2018
.SYNOPSIS...
Stalled frontal boundary will be the focus for daily shower and
thunderstorm chances through the first half of the weekend. The
remnants of Gordon will then bring a periods of heavy rain to
the region through the start of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Stalled frontal boundary just south of the PA/WV border will
remain primary focus for showers and thunderstorms today. Expect
coverage to be diurnal driven, with climatologically high PWAT
values still supportive of heavy downpours.
Temperatures will be closer to seasonal averages today.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
...Heavy Rain Likely Saturday night through Monday...
Diurnal convection in the vicinity of the stalled front will be
possible once again on Saturday. A couple of the models suggest
an approaching shortwave and coupled jet structure may enhance
precipitation totals Saturday, but this is relatively new to the
model runs. Opted to hedge in this direction, and added some
higher PoPs but kept QPF rather reasonable.
Heavy rain will become increasingly likely as we go into Sunday
as deep moisture from the remnants of Gordon spreads northeastward
along a strengthening upper trough and associated surface low.
Both the deterministic and ensemble runs remain in decent
agreement on QPF, with 2-4 inches likely and locally higher
amounts possible given 13kft warm cloud depths and supportive
jet dynamics. However, the axis continues to shift from run to
run, which does lend to some hydrologic challenges. At this
point, will continue to emphasize the concerns for heavy rain
and potential short-fused flash and long-fused river flooding in
the hazardous weather outlook. Expect headlines will be needed
for this timeframe, but the southern extent is in question.
In addition to the heavy rain, some stronger wind gusts are
possible with the presence of a 50kt low level jet. Capping is
approximately at this level but bufkit momentum transfer does
indicate some 30-40mph wind gusts may be possible.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Rain will taper off Monday night as the system moves into
northern New England.
Afterwards, models are in good agreement with an amplified
upper trough/ridge pattern shaping up by mid-week. However,
model disagreement does exist with the forecast for Hurricane
Florence and how it may (or may not) affect sensible weather
across the eastern CONUS, including the Pittsburgh region. Will
stray little from a model blend during this time frame, though
temperatures will return to above average values.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Abundant low level moisture will promote fog and low ceilings
overnight through 13Z at most terminals. Expect greatest
restrictions at locations that received rain on Thursday, such
as MGW, HLG, FKL, and DUJ. All of these locations should (or
already are) experience IFR or worse conditions, with other
sites mostly MVFR at worst. Some light wind overnight may keep
conditions variable, and used TEMPOs in some cases for this
expectation. The wind may foul the forecast in one or two cases,
and thus confidence is generally moderate.
VFR conditions will return to all sites by 16Z. Have an
afternoon/evening VCTS mention at sites close to the stalled
frontal boundary to the south of PIT. Winds will mostly remain
10 knots or less.
Outlook...
Periodic restrictions are expected through the weekend in
widespread rainfall.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Sep 7, 2:48 AM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
348 AM EDT Fri Sep 7 2018
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-080800-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
348 AM EDT Fri Sep 7 2018
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The remnants of tropical depression Gordon will interact with a
stalled front across the region over the weekend. Showers and
thunderstorms with heavy rain may lead to the potential for both
flash flooding and river flooding through the start of the week.
Headlines will most likely be needed.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather conditions
according to Standard Operating Procedures.
34
Heavy Rain, Forest
- When
- September 7, 4:30 AM EST to September 10, 4:30 AM EST
- Where
- Forest County, 5 mi W of Marienville
- Reported by
- CoCoRaHS
- Coordinates
- 41.450, -79.177
A CoCoRaHS observer recorded 2.79 inches of rain in a 72 hour period.
Heavy Rain, Allegheny
- When
- September 7, 6:00 AM EST to September 10, 6:00 AM EST
- Where
- Allegheny County, 0.47 mi NE of River Vly
- Reported by
- COOP Observer
- Coordinates
- 40.536, -79.815
A COOP Observer recorded a 72 hour storm total of 6.19 inches.
Heavy Rain, Clarion
- When
- September 7, 6:00 AM EST to September 10, 6:00 AM EST
- Where
- Clarion County, 4 mi NNE of St Petersburg
- Reported by
- CoCoRaHS
- Coordinates
- 41.224, -79.641
A CoCoRaHS observer recorded 4.33 inches of rain in a 72 hr period.
Heavy Rain, Fayette
- When
- September 7, 6:00 AM EST to September 10, 6:00 AM EST
- Where
- Fayette County, Connellsville
- Reported by
- COOP Observer
- Coordinates
- 40.020, -79.580
A COOP Observer recorded 5.53 inches of rain in 72 hours.
Heavy Rain, Mercer
- When
- September 7, 6:10 AM EST to September 10, 6:10 AM EST
- Where
- Mercer County, 1 mi E of Sandy Lake
- Reported by
- CoCoRaHS
- Coordinates
- 41.350, -80.061
A CoCoRaHS observer 4.13 inches of rain in a 72 hour time period.
Heavy Rain, Allegheny
- When
- September 7, 7:00 AM EST to September 10, 7:00 AM EST
- Where
- Allegheny County, 1.4 mi SW of Bridgeville
- Reported by
- CoCoRaHS
- Coordinates
- 40.356, -80.149
A CoCoRaHS observer recorded 7.32 inches of rain in a 72 hour period.
Heavy Rain, Armstrong
- When
- September 7, 7:00 AM EST to September 10, 7:00 AM EST
- Where
- Armstrong County, 0.26 mi NE of Schenley
- Reported by
- COOP Observer
- Coordinates
- 40.683, -79.667
A COOP Observer recorded a 72 hr storm total of 5.82 inches at the Freeport Dam.
Heavy Rain, Butler
- When
- September 7, 7:00 AM EST to September 10, 7:25 AM EST
- Where
- Butler County, 2 mi SE of Saxonburg
- Reported by
- CoCoRaHS
- Coordinates
- 40.730, -79.773
A CoCoRaHS observer recorded 5.80 inches of rain in a 72 hour period.
Heavy Rain, Jefferson
- When
- September 7, 7:00 AM EST to September 10, 7:00 AM EST
- Where
- Jefferson County, 4 mi NNE of Worthville
- Reported by
- CoCoRaHS
- Coordinates
- 41.084, -79.121
A CoCoRaHS observer recorded 3.77 inches of rain in a 72 hr period.
Heavy Rain, Venango
- When
- September 7, 7:00 AM EST to September 10, 7:00 AM EST
- Where
- Venango County, Seneca
- Reported by
- CoCoRaHS
- Coordinates
- 41.380, -79.720
A CoCoRaHS observer recorded 4.06 inches of rainfall in 72 hours.
Heavy Rain, Washington
- When
- September 7, 7:00 AM EST to September 10, 7:00 AM EST
- Where
- Washington County, 1 mi E of Marianna
- Reported by
- Other Federal Agency
- Coordinates
- 40.030, -80.061
The Army Corps of Engineers recorded a 6.94 inches of rainfall in 72 hrs.
Heavy Rain, Westmoreland
- When
- September 7, 7:15 AM EST to September 10, 7:15 AM EST
- Where
- Westmoreland County, Donegal
- Reported by
- Other Federal Agency
- Coordinates
- 40.120, -79.380
The Army Corps of Engineers recorded 6.83 inches in 72 hrs.
Heavy Rain, Beaver
- When
- September 7, 7:25 AM EST to September 10, 7:25 AM EST
- Where
- Beaver County, 2 mi E of Eastvale
- Reported by
- CoCoRaHS
- Coordinates
- 40.770, -80.262
A 72 hr storm total of 5.28 inches was recorded by a CoCoRaHS observer.
Heavy Rain, Allegheny
- When
- September 7, 7:53 AM EST to September 10, 7:53 AM EST
- Where
- Allegheny County, (Agc)allegheny Co Ar
- Reported by
- ASOS
- Coordinates
- 40.350, -79.930
The Allegheny Airport ASOS recorded 7.51 inches in a 72 hour period.
Heavy Rain, Greene
- When
- September 7, 8:00 AM EST to September 10, 8:00 AM EST
- Where
- Greene County, 1 mi ESE of Graysville
- Reported by
- Other Federal Agency
- Coordinates
- 39.925, -80.383
The US Army Corps recorded 5.53 inches of rain in a 72 hr period.
Flood, Westmoreland
- When
- September 9, 9:42 AM EST
- Where
- Westmoreland County, 0.72 mi NNE of Ruffs Dale to 0.13 mi E of Hunter
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.180, -79.616
A 911 Call Center reported that Ruffsdale Road was closed.
Flood, Greene
- When
- September 9, 10:43 AM EST to 6:00 PM EST
- Where
- Greene County, Carmichaels to 0.56 mi S of Carmichaels
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.900, -79.980
A 911 call center reported that Ceylon Road was closed due to high water.
Flood, Allegheny
- When
- September 9, 10:44 AM EST to 5:00 PM EST
- Where
- Allegheny County, 1.22 mi W of Boyce to 1.08 mi W of Boyce
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.321, -80.123
The 911 call center reported that Boyce Rd at Mayview Rd was closed due to flooding.
Flood, Allegheny
- When
- September 9, 10:46 AM EST to 5:46 PM EST
- Where
- Allegheny County, 2 mi SSW of Option to 1.97 mi E of Dormont
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.402, -79.990
The 911 Call Center reported that flooding occurred at Becks Run Rd at Brownsville Rd.
Flood, Allegheny
- When
- September 9, 10:50 AM EST to 4:50 PM EST
- Where
- Allegheny County, 0.53 mi E of Imperial to 0.63 mi ESE of Imperial
- Cause
- Heavy Rain
- Crop damage
- $500
- Reported by
- Social Media
- Coordinates
- 40.450, -80.240
Social media report that Montour Creek was out if its bank.
Flood, Allegheny
- When
- September 9, 11:00 AM EST to 6:00 PM EST
- Where
- Allegheny County, 0.69 mi S of Brentwood to 0.45 mi NNW of Whitehall
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.360, -79.970
Roads closed due to flooding.
Flood, Washington
- When
- September 9, 2:30 PM EST to 5:30 PM EST
- Where
- Washington County, 0.87 mi NW of Strabane to 0.96 mi WNW of Strabane
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.260, -80.190
A 911 Call Center reported that numerous roads and basements were flooded throughout the county.
Flood, Fayette
- When
- September 9, 3:45 PM EST to September 10, 3:00 AM EST
- Where
- Fayette County, 0.69 mi S of Fayette City to 0.64 mi WNW of Gillespie
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -79.830
A trained spotter reported that a few roads are closed due to flooding.
Flood, Allegheny
- When
- September 9, 3:46 PM EST to 7:46 PM EST
- Where
- Allegheny County, 0.53 mi W of Bethel Park to 0.39 mi WNW of Library
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.320, -80.040
The local 911 Call Center reported that numerous roads are flooded.
Flood, Allegheny
- When
- September 9, 3:48 PM EST to 7:48 PM EST
- Where
- Allegheny County, 0.87 mi SE of Riverton to 0.82 mi WNW of Mc Keesport
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.340, -79.840
The local 911 Call Center reported that West 5th Ave is closed due to flooding.
Flood, Greene
- When
- September 9, 4:10 PM EST to 6:10 PM EST
- Where
- Greene County, 1.59 mi W of Rogersville to 0.77 mi WSW of Rogersville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.880, -80.300
The local 911 call center reported that several roads are flooded in this area.
Flood, Armstrong
- When
- September 9, 4:30 PM EST to 8:30 PM EST
- Where
- Armstrong County, 0.87 mi NE of West Kittanning to 1.55 mi SSW of Kittanning
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.830, -79.520
A public report that citizens basements are flooded.
Flood, Washington
- When
- September 9, 4:45 PM EST to 6:45 PM EST
- Where
- Washington County, 0.69 mi N of Gabby Hgts to 0.42 mi NW of Gabby Hgts
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.160, -80.270
A social media report of 18 (Estimated) of water is covering West Chestnut St. east of I-70.
Flood, Lawrence
- When
- September 9, 4:59 PM EST to September 10, 12:59 AM EST
- Where
- Lawrence County, New Castle to 0.75 mi S of New Castle
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.000, -80.350
A 911 Call Center reported flooded roads.
Flood, Lawrence
- When
- September 9, 4:59 PM EST to September 10, 12:59 AM EST
- Where
- Lawrence County, New Castle to 0.75 mi S of New Castle
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.000, -80.350
A 911 Call Center reported flooded roads.
Flood, Beaver
- When
- September 9, 5:12 PM EST to 11:12 PM EST
- Where
- Beaver County, 0.87 mi SW of Bridgewater to 0.89 mi SSE of Bridgewater
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.690, -80.310
A 911 Call Center reported numerous flooded roads and basements.
Flood, Westmoreland
- When
- September 9, 5:18 PM EST to 7:45 PM EST
- Where
- Westmoreland County, 0.87 mi SW of West Newton to 0.53 mi SSW of West Newton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.210, -79.780
A 911 Call Center reported a vehicle was stuck in high water.
Flood, Beaver
- When
- September 9, 5:27 PM EST to 10:27 PM EST
- Where
- Beaver County, Beaver Falls Co Arpt to 0.85 mi NW of Beaver Falls Co Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.770, -80.400
A trained spotter reported a creek was out of its banks on McClain Rd.
Flood, Armstrong
- When
- September 9, 6:02 PM EST to 10:02 PM EST
- Where
- Armstrong County, Kiskimere to 0.34 mi S of Kiskimere
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.620, -79.580
A 911 Call Center reported flooded roads.
Flood, Allegheny
- When
- September 9, 6:03 PM EST to 10:03 PM EST
- Where
- Allegheny County, 0.69 mi S of White Oak to 0.39 mi NE of Boston
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.340, -79.800
The local 911 call center reported that numerous roads were closed due to flooding.
Flood, Armstrong
- When
- September 9, 6:30 PM EST to 11:30 PM EST
- Where
- Armstrong County, 0.87 mi NW of Boggsville to 1.43 mi SSE of Boggsville
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 40.760, -79.680
An NWS Employee reported that Buffalo Creek is flooded along Iron Bridge Rd.
Flood, Beaver
- When
- September 9, 6:34 PM EST to 11:34 PM EST
- Where
- Beaver County, 3.47 mi SW of Cannelton to 2.82 mi SSW of Cannelton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.760, -80.520
A trained spotter reported a creek was out of its banks and is flooding State Line Rd.
Flood, Westmoreland
- When
- September 9, 8:10 PM EST to September 10, 2:10 AM EST
- Where
- Westmoreland County, 1.58 mi W of Breinizer to 1.19 mi W of Breinizer
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.400, -79.300
A 911 Call Center reported Route 56 is closed due to flooding.
Flood, Lawrence
- When
- September 9, 8:30 PM EST to September 10, 12:30 AM EST
- Where
- Lawrence County, 0.87 mi SE of Irish Ripple to 0.88 mi NW of Wampum
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.890, -80.340
A emergency manager reported flooding at an underpass on Hwy 288 in Wampum.
Flood, Indiana
- When
- September 9, 8:35 PM EST to September 10, 4:35 AM EST
- Where
- Indiana County, 2.1 mi W of Strangford to 2.13 mi W of Blairsville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.430, -79.260
A 911 Call Center reported several roads are flooded.
Flood, Beaver
- When
- September 9, 9:05 PM EST to September 10, 2:05 AM EST
- Where
- Beaver County, 1.25 mi ESE of Unionville to 1.36 mi ESE of Unionville
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -80.200
An emergency manager reported that residents on Synder Drive needed to be evaculated due to flooding.
Flood, Beaver
- When
- September 9, 9:11 PM EST to September 10, 2:11 AM EST
- Where
- Beaver County, 2.09 mi NW of Beaver to 1.99 mi E of Dawson Ridge
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.700, -80.360
A 911 Call Center reported that I-376 at mile marker 36 (westbound) was closed due to flooding.
Flood, Washington
- When
- September 9, 9:58 PM EST to September 10, 2:00 AM EST
- Where
- Washington County, 0.53 mi W of Independence to 0.34 mi SW of Independence
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.250, -80.510
A 911 Call Center reported that Camp Ground Rd. is closed due to pipes being washed out and into the roadway.
Flood, Beaver
- When
- September 9, 10:58 PM EST to September 10, 2:58 AM EST
- Where
- Beaver County, 0.52 mi E of Independence to 0.61 mi S of Independence
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.570, -80.310
A 911 Call Center reported several roads were closed due to flooding in Independence.
Flood, Beaver
- When
- September 9, 11:45 PM EST to September 10, 3:45 AM EST
- Where
- Beaver County, 0.52 mi W of Barrisville to 1.99 mi NNW of Fombell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.780, -80.240
A 911 Call Center reported that Route 588 near Brush Creek Park has a foot of water on the road.
Flood, Butler
- When
- September 10, 12:04 AM EST to 4:04 AM EST
- Where
- Butler County, 1.71 mi ESE of Eidenau to 1.62 mi ESE of Eidenau
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.790, -80.090
A 911 Call Center reported 3 people trapped in their residence on Eidenau Rd. due to flooding.
Flood, Jefferson
- When
- September 10, 12:30 AM EST to 3:30 AM EST
- Where
- Jefferson County, 1.48 mi SSE of Cramer to 1.85 mi W of Cramer
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 41.000, -78.840
A 911 Call Center reported that the intersection of Pike Rd and Beaver Rd in Henderson Twp is flooded.
Flood, Allegheny
- When
- September 10, 12:41 AM EST to 5:41 AM EST
- Where
- Allegheny County, 1.26 mi WNW of Option to 1.01 mi WNW of Option
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.440, -80.000
The local 911 Center reported flooding in the 'Bath Tub Area' of I-376 westbound. I That portion of the interstate is closed.
Flood, Beaver
- When
- September 10, 1:16 AM EST to 3:16 AM EST
- Where
- Beaver County, 0.52 mi W of North Sewickley to 0.82 mi ESE of North Sewickley
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.830, -80.280
A 911 Call Center reported that several roads are closed due to flooding in North Sewickley Twp.
Flood, Beaver
- When
- September 10, 2:33 AM EST to 4:00 AM EST
- Where
- Beaver County, 0.69 mi S of New Brighton to 0.16 mi SSW of Beaver Falls
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.740, -80.320
A 911 Call Center reported that 100 Block of Ross Hill Rd in Beaver Falls is closed due to flooding.
Flood, Jefferson
- When
- September 10, 2:38 AM EST to 4:00 AM EST
- Where
- Jefferson County, 2.6 mi NE of Rathmel to 2.47 mi NNE of Rathmel
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 41.130, -78.820
A county official reported flooding near the intersection of Route 950 and South Pancoast Rd.
Flood, Beaver
- When
- September 10, 2:39 AM EST to 4:00 AM EST
- Where
- Beaver County, 1.25 mi WNW of New Galilee to 1.39 mi NW of Darlington
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.840, -80.420
A 911 Call Center reported that a portion of Madden Run Rd is closed due to flooding.
Flood, Beaver
- When
- September 10, 3:04 AM EST to 4:04 AM EST
- Where
- Beaver County, 0.69 mi N of Fombell to 1.54 mi S of Fombell
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.810, -80.200
A 911 Call Center reported several roads are closed due to flooding in Franklin Township.
Flood, Lawrence
- When
- September 10, 3:23 AM EST to 4:15 AM EST
- Where
- Lawrence County, 1.25 mi WSW of Eastbrook to 0.48 mi SW of Eastbrook
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.040, -80.300
A 911 Call Center reported Roadway flooding on Lakewood Neshannock Falls Rd in Hickory Township.
Flood, Allegheny
- When
- September 10, 8:00 AM EST to 12:00 PM EST
- Where
- Allegheny County, 0.87 mi SE of West Mifflin to 1.07 mi WNW of Dravosburg
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 40.360, -79.910
Social Media report of Camp Hollow Rd at New England Rd is flooded.
Flood, Fayette
- When
- September 10, 8:17 AM EST
- Where
- Fayette County, 0.53 mi E of Gallatin to 1.32 mi SE of Gallatin
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.820, -79.920
The local emergency manager reported that numerous roads were closed due to flooding.
Flood, Fayette
- When
- September 10, 8:24 AM EST
- Where
- Fayette County, 1.27 mi ENE of Markleysburg to 1.56 mi ENE of Markleysburg
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.740, -79.450
The local emergency manager reported that numerous roads were closed due to flooding in this area.
Flood, Westmoreland
- When
- September 10, 9:31 AM EST
- Where
- Westmoreland County, North Irwin to 0.42 mi SSE of North Irwin
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.330, -79.700
A 911 Call Center reported a water rescue on Mineral Street.
Flood, Westmoreland
- When
- September 10, 9:33 AM EST
- Where
- Westmoreland County, 0.53 mi W of Bradenville to 0.47 mi W of Bradenville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.320, -79.360
The 911 Call Center reported Koontz Rd had a water rescue.
Flood, Westmoreland
- When
- September 10, 9:33 AM EST
- Where
- Westmoreland County, 0.34 mi SSW of Murrysville to 0.43 mi WSW of Murrysville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.426, -79.703
A 911 Call Center reported that a water rescued was done on Hills Church Rd.
Flood, Westmoreland
- When
- September 10, 10:40 AM EST
- Where
- Westmoreland County, East Vandergrift to 0.34 mi ESE of East Vandergrift
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.600, -79.570
The public reported that numerous roads were closed around Vandergrift.
Flood, Westmoreland
- When
- September 10, 10:45 AM EST
- Where
- Westmoreland County, 0.69 mi S of Arnola to 0.71 mi S of Arnola
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -79.750
A trained spotter reported that Little Pucketa Creek is out of its banks; Valley High School released children early.
Flood, Westmoreland
- When
- September 10, 1:18 PM EST to 4:18 PM EST
- Where
- Westmoreland County, 1.38 mi N of Manor to 0.84 mi N of Biddle
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.350, -79.670
A trained spotter reported that numerous roads are closed.
Flood, Washington
- When
- September 10, 4:00 PM EST to 5:00 PM EST
- Where
- Washington County, 1.48 mi NNW of Daisytown to 1.68 mi SSW of Coal Center
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.070, -79.960
An emergency manager reported that a bridge on Birch Rd in West Pike Run Twp has washed out.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 7 to 9, 20183 deaths · 2 events
- Flooding and Heavy Rain in West Virginia, September 7 to 10, 20181 death · $22,000 · 14 events
- Flood in Iowa, September 7 to 9, 2018$350,000 · 1 event
- Flash Flooding in Texas, September 7, 2018$203,000 · 12 events
- Tornado and Flash Flooding in Indiana, September 7 to 8, 2018$97,000 · EF0 · 11 events
- Flash Flood and Lightning Strike in Missouri, September 7 to 8, 2018$50,000 · 2 events
- Heavy Rain in Ohio, September 7 to 10, 201815 events
- Flash Flood and Flooding in Maryland, September 7, 20188 events
- Flash Flood and Flooding in Ohio, September 7, 2018$1,000 · 7 events
- Flash Flooding and Damaging Wind in New Jersey, September 7, 201850 kt wind · 7 events
- Flash Flooding in Illinois, September 7 to 8, 20186 events
- Flooding and Heavy Rain in Maryland, September 7 to 10, 2018$6,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 785630, 785624, 785628, 785629, 785633, 785623, 785625, 785627, 785632, 785634, 785635, 785636, 785626, 785622, 785631, 785599, 785502, 785514, 785515, 785516, 785517, 785565, 785504, 785518, 785519, 785503, 785569, 785566, 785590, 785591, 785573, 785600, 785574, 785570, 785520, 785571, 785575, 785601, 785592, 785587, and more.